Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 11, NWS Binghamton, NY

June 30, 2015Onondaga County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 30, 2015, 9:27 PM EDT for Onondaga County, New York. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 9:27 PM EDT (01:27 UTC)
Expired
Jul 1, 2015, 3:30 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Onondaga County, NY

The radar

The Ft Drum radar (KTYX), 73 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 9:32 PM EDTHEAVY RAIN 1.56Syracuse Hancock Arpt, NY1 HR RAINFALL.
Jun 30, 10:00 PM EDTFLASH FLOODCicero, NYAT LEAST DOZEN ROADS FLOODED IN TOWN OF CICERO WITH BETWEEN 1-3 FT OF WATER. FIRE DEPT CALLS STARTED BY 930PM... CONTINUED THROUGH EVENING.
Jun 30, 10:15 PM EDTFLASH FLOOD2 E Syracuse, NY*** 1 FATAL *** FLASH FLOODING OCCURRED IN THE CITY OF SYRACUSE BETWEEN 10 PM AND 11 PM. A PROBABLE FATALITY OCCURRED ON EAST FAYETTE STREET AROUND 1015 PM. WITNESSES REPORTED A MAN BEING SWEPT INTO A MANHOLE. RESCUERS HAVE BEEN UNABLE TO RECOVER A BODY AS OF
Jun 30, 10:30 PM EDTFLASH FLOOD2 N East Syracuse, NYFOOT OF WATER IN EAVES AMBULANCE BUILDING
Jun 30, 10:30 PM EDTFLASH FLOODBridgeport, NYSEVERAL ROADS FLOODED AND IMPASSABLE INCLUDING RINALDO BLVD AND BULL ST.
Jun 30, 10:30 PM EDTFLASH FLOODCicero, NYTWO FLOODED BASEMENTS REQUIRING FIRE DEPT RESPONSE
Jun 30, 10:35 PM EDTFLASH FLOODEast Syracuse, NYNUMEROUS VEHICLES STRANDED IN WATER. NUMEROUS AREAS OF DEEP PONDED WATER ON ROADS.
Jun 30, 10:42 PM EDTFLASH FLOOD1 N East Syracuse, NYPARTIAL BUILDING COLLAPSE.
Jun 30, 11:15 PM EDTFLASH FLOOD2 Ssw Bridgeport, NYRTE 298 UNDER WATER THROUGH CICERO SWAMP AND IMPASSABLE. CLOSURE UNDERWAY.
Jun 30, 11:57 PM EDTHEAVY RAIN 2.96East Syracuse, NY4 HR PERIOD.
Jul 1, 1:02 AM EDTFLASH FLOODDewitt, NYPARTS OF THOMPSON ROAD FLOODED
Jul 1, 1:25 AM EDTFLASH FLOODSyracuse, NYNORTH TOWNSEND STREET WATER UP PAST THE TIRES ON CARS. MANY REPORTS AND PICTURES OF FLOODING THROUGHOUT THE CITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
122 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
278 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WGUS51 KBGM 010127
FFWBGM
NYC067-010430-
/O.NEW.KBGM.FF.W.0011.150701T0127Z-150701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 1230 AM EDT
    
* AT 926 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS 
  PRODUCING REPEATED HEAVY RAINS ACROSS THE WARNED AREA. 1 TO 2 
  INCHES OF RAINFALL HAS OCCURRED IN THE WARNED AREA...AND ANOTHER 
  INCH IS POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
  FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
  SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
  WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
      4317 7598 4313 7597 4302 7607 4303 7626
      4324 7627 4320 7622 4322 7620 4327 7621

$$

MDP
2 follow-up statements
614 
WGUS71 KBGM 010209
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1009 PM EDT TUE JUN 30 2015

NYC067-010430-
/O.CON.KBGM.FF.W.0011.000000T0000Z-150701T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ONONDAGA NY-
1009 PM EDT TUE JUN 30 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHEASTERN ONONDAGA COUNTY...

AT 1006 PM EDT...DOPPLER RADAR INDICATED ADDITIONAL THUNDERSTORMS 
PRODUCING ANOTHER BATCH OF HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 3 
INCHES OF RAIN HAS OCCURRED ACROSS THE WARNED AREA THIS 
EVENING...AND UP TO ANOTHER INCH OF RAIN WILL OCCUR.
 
FLASH FLOODING IS IN PROGRESS. THERE ARE NUMEROUS REPORTS OF 
IMPASSABLE ROADS...VEHICLES STUCK IN WATER...AND BASEMENT FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
      4317 7598 4313 7597 4302 7607 4303 7626
      4324 7627 4320 7622 4322 7620 4327 7621

$$

MDP
035 
WGUS51 KBGM 010411
FFWBGM
NYC067-010730-
/O.EXT.KBGM.FF.W.0011.000000T0000Z-150701T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1211 AM EDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN ONONDAGA COUNTY IN CENTRAL NEW YORK...

* UNTIL 330 AM EDT

* AT 1209 AM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING
  ACROSS THE WARNED AREA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SYRACUSE...CICERO...LIVERPOOL...GALEVILLE...NEW YORK STATE
  FAIRGROUNDS...BRIDGEPORT...CLAY...DE WITT...NORTH SYRACUSE...
  SOLVAY...MINOA...EAST SYRACUSE...LAKELAND...EUCLID...LYNCOURT...
  WOODARD...LOWER SOUTH BAY...MATTYDALE...FAIRMOUNT AND BAYBERRY.

RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.

WHILE THE HEAVIEST RAIN HAS MOVED OUT OF THE AREA, MANY ROADS ARE 
STILL CLOSED IN THE AREA AND CREEKS ARE STILL RUNNING VERY HIGH. 
ADDITIONAL RAIN IS POSSIBLE OVER THE NEXT 3 HOURS AND MAY RESULT IN 
ADDITIONAL FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4324 7617 4322 7609 4320 7608 4320 7605
      4317 7598 4313 7597 4302 7607 4303 7626
      4324 7627 4320 7622 4322 7620 4327 7621

$$

HEDEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:54 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 30, 7:54 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
754 PM EDT TUE JUN 30 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT AS
UPPER LEVEL DISTURBANCES CROSS THE REGION. MORE SHOWERS AND
THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AS A COLD FRONT CROSSES
THE AREA. HIGH PRESSURE WILL PROVIDE FAIR WEATHER FOR THE END OF
THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
645 PM UPDATE...
SVR TSTORM WATCH CONTINUES UNTIL 8PM FOR NEPA AND SULLIVAN CO
NY...THOUGH AT THIS POINT LOCALIZED HEAVY RAINFALL /ESPECIALLY
PIKE COUNTY/ APPEARS TO THE BE MORE OF A CONCERN. IT IS LIKELY
THAT WE WILL BE ABLE TO DROP THE WATCH AT 8PM AS
SCHEDULED...MEANWHILE...WE ALREADY HAVE A STATEMENT OUT FOR PIKE
COUNTY REGARDING LOCALIZED HEAVY RAIN AND WILL KEEP A CLOSE EYE ON
THAT AREA.

FURTHER NORTH...CONVECTION HAS BEEN PRETTY WIDELY SCATTERED THOUGH
WE DO HAVE A HEAVY RAINER CARRYING ACROSS NORTHERN ONONDAGA AT
THIS TIME. MEANWHILE...WELL MARKED WAVE NOW IN WESTERN PA WILL
MOVE THROUGH BETWEEN 10PM-2AM TO CAUSE ADDITIONAL SHOWERS-EMBEDDED
THUNDER. IF THINGS HOLD TOGETHER...AS MENTIONED BELOW...SHORT
FUSED FLASH FLOOD WATCH COULD BE NECESSARY FOR AREAS ALREADY
GETTING DECENT RAIN BEFOREHAND.

PREVIOUS DISCUSSION...
AT 4 PM...SFC ANALYSIS SHOWS A WARM FRONT DRAPED ACROSS THE ERN
CWA FROM THE VCNTY OF SYR DOWN THROUGH THE SUSQUEHANNA REGION INTO
NE PA. THIS BOUNDARY WILL MAKE SLOW PROGRESS EAST THROUGH EVENING.
ACTIVITY ALONG AND EAST OF THIS BOUNDARY IS WIDESPREAD WITH JUST
SCATTERED CONVECTION ELSEWHERE. INSTABILITY AND LOW LEVEL SHEAR IS
BEST ACROSS NE PA AND SRN NY WHERE THE WATCH CURRENTLY RESIDES. BY
EARLY EVENING INSTABILITY AND LOW LEVEL SHEAR WILL BOTH DECREASE,
REDUCING THE THREAT FOR SVR WEATHER. A MOIST SW FLOW WILL CONTINUE
OVER THE AREA THROUGH TONIGHT. A MID LEVEL SHORT WAVE CURRENTLY
MOVING THROUGH OHIO WILL LIFT NE AND ACROSS THE FA LATER THIS
EVENING. THIS FEATURE WILL KEEP CONVECTION GOING THROUGH AT LEAST
LATE EVENING. DUE TO RECENT WET WEATHER IF THIS SECOND ROUND OF
CONVECTION TAKES AIM AT NE PA A SHORT FUSE FLASH FLOOD WATCH MAY
BE NEEDED.

ON WEDNESDAY...H5 TROF AND SFC COLD FRONT WILL MOVE THROUGH FA
DURING THE LATE MORNING THROUGH AFTERNOON PERIOD. WIDESPREAD TO
SCATTERED CONVECTION WILL OCCUR WITH THIS BOUNDARY. INSTABILITY
LOOKS BEST FROM I81 EAST WHERE THE ATMOSPHERE WILL HAVE THE
LONGEST TIME TO DESTABILIZE. BULK SHEAR VALUES AND MID LEVEL FLOW
NOT AS SIGNIFICANT AS TODAY BUT STORMS MAINLY EAST OF I81 COULD
PRODUCE SOME GUSTY WINDS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
UPPER LEVEL TROF WILL REMAIN OVER THE NE THROUGH THURSDAY
FOLLOWED BY UPPER LEVEL RIDGING THURSDAY NIGHT AND FRIDAY. AT THE
SFC HIGH PRES OVER THE UPPER GREAT LAKES WILL SLOWLY BUILD SOUTH
OVER THE FA BRINGING A PERIOD OF DRY WEATHER. THURSDAY WILL BE
COOL UNDER NW FLOW AND MAX TEMPS IN THE LOWER TO MIDDLE 70S CNTRL
NY AND MID/UPR 70S OVER NE PA. ON FRIDAY, ABUNDANT SUNSHINE WILL
ALLOW TEMPS TO REACH SEASONAL NORMALS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A TROF OVER LOWER ONTARIO WILL PRESS EASTWARD ON SATURDAY,
CAUSING A FEW SHOWERS AND THUNDERSTORMS LATER SATURDAY OVER NY AND
PA. A WEAK RIDGE WILL REBUILD FOR SUNDAY, WITH TEMPERATURES
PUSHING INTO THE 80S. THE RIDGE WILL KEEP WEATHER FAIR INTO MONDAY
BEFORE THE NEXT TROF SWINGS INTO THE REGION NEXT WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
00Z UPDATE...
LEFTOVERS OF AFTERNOON CONVECTION ARE PESTERING THE TERMINALS
EARLY IN THE TAF PERIOD...AND THEN MORE SHRA-EMBEDDED TSRA LATER
THIS EVENING ASSOCIATED WITH A WAVE ALOFT. WITH THE CONVECTION
MVFR TO BRIEF IFR CONDITIONS ARE POSSIBLE /CIG AND VIS/...THEN
BEHIND IT...FUEL ALT CIGS WILL SETTLE ACROSS THE TERMINALS...AND
EVEN EVENTUAL IFR KBGM-KELM-KAVP. IMPROVEMENT WILL OCCUR 12Z-15Z
BUT A COLD FRONT WILL PASS THROUGH WITH NEW SHRA- TSRA SHORTLY
THEREAFTER. PROB30 GROUPS INSERTED FOR ALL EXCEPT KAVP WHERE
CONFIDENCE IS LESS...SEE INDIVIDUAL TAFS FOR TIMING SPECIFICS.
GENERALLY SPEAKING FOR WINDS...LIGHT SE TO S OR VARIABLE THIS
EVENING...VEERING SW INTO WED MORNING THEN W BEHIND COLD FRONT
DURING THE DAY WITH GUSTS INTO MID TEENS RANGE.

.OUTLOOK...

WED NGT-EARLY THU...EARLY MORNING LOW CLOUDS OR FOG POSSIBLE FOR
SEVERAL TERMINALS...ESPECIALLY VALLEYS LIKE KELM.

MID MORNING THU THROUGH FRI...MAINLY VFR.

SAT...CHANCE OF SCT SHRA/TSRA AND ASSOCIATED RESTRICTIONS.

SUN...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...MDP/RRM
SHORT TERM...RRM
LONG TERM...DJP
AVIATION...MDP
Hazardous weather outlook, Jun 30, 8:07 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
807 PM EDT TUE JUN 30 2015

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-020015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
807 PM EDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL OCCUR OVERNIGHT. NO
SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER...LOCALIZED HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A COLD FRONT WILL MOVE THROUGH THE REGION WITH SHOWERS AND
THUNDERSTORMS WEDNESDAY. SOME STORMS COULD CONTAIN STRONG GUSTY
WINDS...ESPECIALLY EAST OF I-81. OTHERWISE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME FOR WEDNESDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT IF HEAVY RAINFALL AMOUNTS OR
LOCALIZED FLOODING OCCURS OVERNIGHT. ALSO...SPOTTER ACTIVATION
MAY BE NEEDED WEDNESDAY.

In the hours before

Special weather statement, Jun 30, 8:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
821 PM EDT TUE JUN 30 2015

PAZ048-010145-
PIKE PA-
821 PM EDT TUE JUN 30 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHERN PIKE COUNTY...

* AT 818 PM EDT...DOPPLER RADAR INDICATED LINE OF STRONG
  THUNDERSTORMS ACROSS PARTS OF SOUTHERN PIKE COUNTY.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  PORT JERVIS...BUSHKILL...MILFORD...DINGMANS FERRY...PECKS POND...
  TWIN LAKES AND TAMIMENT.

RADAR ESTIMATED RAINFALL IS 1 TO 3 INCHES. ANOTHER 1 TO 2 INCHES IS
POSSIBLE IN THE NEXT 3 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.

TO REPORT FLOODING...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
BINGHAMTON.

&&

LAT...LON 4114 7508 4115 7515 4125 7513 4125 7528
      4142 7495 4133 7479 4131 7480 4129 7483
      4123 7487 4121 7486 4116 7490 4108 7503
TIME...MOT...LOC 0018Z 180DEG 0KT 4103 7514 4118 7546

TAC
Special weather statement, Jun 30, 8:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
826 PM EDT TUE JUN 30 2015

NYZ009-018-036-037-010115-
ONONDAGA NY-MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
826 PM EDT TUE JUN 30 2015

...LOCALLY HEAVY RAIN IN NORTHERN ONONDAGA...NORTHWESTERN MADISON
AND NORTHWESTERN ONEIDA COUNTIES...

* AT 822 PM EDT...DOPPLER RADAR WAS TRACKING A NEW STRONG
  THUNDERSTORM WITH HEAVY RAIN OVER BALDWINSVILLE...MOVING EAST AT
  25 MPH. THIS WAS PRECEDED BY A DIFFERENT STORM THAT ALREADY WENT
  THROUGH NORTHERN ONONDAGA COUNTY...NOW IN NORTHWESTERN ONEIDA
  COUNTY.

* BRIEF YET HEAVY RAINFALL IS OCCURRING WITH THIS NEW STORM. AS IT
  TRACKS OVER LOCATIONS THAT JUST RECEIVED RAIN FROM THE FIRST
  STORM...LOCALIZED FLOODING OF ROADS AND OTHER POOR DRAINAGE AREAS
  CAN BE EXPECTED.

* WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...ROME...BALDWINSVILLE...CAMDEN...CICERO...LYSANDER...
  VIENNA...LIVERPOOL...JORDAN...CAMILLUS...SYLVAN BEACH...
  GALEVILLE...NEW YORK STATE FAIRGROUNDS...PLAINVILLE...BLOSSVALE...
  VERONA BEACH...TABERG...BRIDGEPORT...CLAY AND VAN BUREN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4341 7552 4314 7567 4301 7649 4310 7650
      4311 7647 4323 7647 4323 7630 4320 7628
      4321 7626 4324 7627 4320 7622 4322 7620
      4327 7621 4320 7608 4315 7589 4328 7587
      4333 7588 4348 7581
TIME...MOT...LOC 0022Z 255DEG 20KT 4315 7633

MDP
Special weather statement, Jun 30, 8:55 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
855 PM EDT TUE JUN 30 2015

PAZ047-010200-
LUZERNE PA-
855 PM EDT TUE JUN 30 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LUZERNE COUNTY  ...

* AT 854 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR MIFFLINVILLE...OR NEAR BERWICK...MOVING NORTHEAST AT 15 MPH.

* SMALL HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS
  STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  BERWICK AROUND 900 PM EDT.
  NESCOPECK AND EAST BERWICK AROUND 905 PM EDT.
  BEACH HAVEN AROUND 915 PM EDT.
  HUNTINGTON MILLS AROUND 925 PM EDT.
  SHICKSHINNY AROUND 930 PM EDT.
  POND HILL AROUND 935 PM EDT.
  SLOCUM AROUND 940 PM EDT.
  MUHLENBERG AROUND 945 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4105 7623 4114 7623 4113 7627 4114 7628
      4120 7632 4123 7632 4139 7611 4138 7608
      4119 7587 4102 7622
TIME...MOT...LOC 0054Z 230DEG 15KT 4109 7634

TAC
Special weather statement, Jun 30, 8:58 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
858 PM EDT TUE JUN 30 2015

NYZ044-045-055-056-010200-
BROOME NY-TIOGA NY-CORTLAND NY-CHENANGO NY-
858 PM EDT TUE JUN 30 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN TIOGA...SOUTHEASTERN
CORTLAND...WESTERN CHENANGO AND NORTHWESTERN BROOME COUNTIES  ...

* AT 857 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  NEAR NEWARK VALLEY...OR 8 MILES WEST OF GREATER BINGHAMTON
  AIRPORT...MOVING NORTHEAST AT 30 MPH.

* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  GREATER BINGHAMTON AIRPORT AND NANTICOKE AROUND 905 PM EDT.
  WHITNEY POINT AND LISLE AROUND 915 PM EDT.
  MARATHON AROUND 920 PM EDT.
  GREENE...WILLET AND SMITHVILLE FLATS AROUND 935 PM EDT.
  CINCINNATUS AROUND 940 PM EDT.
  MC DONOUGH AROUND 945 PM EDT.
  OXFORD AROUND 955 PM EDT.
  NORWICH AND PLYMOUTH AROUND 1000 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. UP TO AN INCH OF RAIN COULD FALL IN LESS THAN AN HOUR.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4213 7614 4227 7629 4268 7566 4247 7544
TIME...MOT...LOC 0057Z 232DEG 27KT 4225 7614

TAC
Special weather statement, Jun 30, 9:20 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
920 PM EDT TUE JUN 30 2015

NYZ009-018-036-037-010245-
ONONDAGA NY-MADISON NY-SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
920 PM EDT TUE JUN 30 2015

...HEAVY RAINFALL IN NORTHEASTERN ONONDAGA... NORTHWESTERN MADISON
AND WESTERN ONEIDA COUNTIES...

* AT 916 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
  THUNDERSTORMS WITH HEAVY RAIN IN AND NORTH OF THE SYRACUSE
  AREA...TRACKING THROUGH NORTHEAST ONONDAGA COUNTY INTO
  NORTHWESTERN MADISON COUNTY AND WESTERN ONEIDA COUNTY.

* HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. LOCALIZED FLOODING
  OF ROADS AND OTHER POOR DRAINAGE AREAS CAN BE EXPECTED.

* WIND GUSTS TO 40 MPH WILL ALSO BE POSSIBLE WITH THESE STORMS.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  CANASTOTA AROUND 925 PM EDT.
  WAMPSVILLE AROUND 930 PM EDT.
  VERONA BEACH AROUND 935 PM EDT.
  ONEIDA...VIENNA AND SYLVAN BEACH AROUND 940 PM EDT.
  BLOSSVALE AROUND 950 PM EDT.
  VERONA...NEW LONDON AND TABERG AROUND 955 PM EDT.
  LEE AROUND 1000 PM EDT.
  DELTA LAKE AROUND 1020 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4342 7555 4346 7544 4301 7529 4298 7619
      4320 7622 4322 7620 4327 7621 4322 7609
      4320 7608 4320 7605 4318 7601 4318 7594
      4315 7589 4328 7587 4333 7588 4348 7581
TIME...MOT...LOC 0116Z 252DEG 19KT 4316 7587

MDP
Special weather statement, Jun 30, 9:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
927 PM EDT TUE JUN 30 2015

NYZ024-055-PAZ038-010300-
TIOGA NY-CHEMUNG NY-BRADFORD PA-
927 PM EDT TUE JUN 30 2015

...LOCALLY HEAVY RAINFALL WILL AFFECT TIOGA...SOUTHEASTERN CHEMUNG
AND BRADFORD COUNTIES...

* AT 925 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
  ACROSS PARTS OF TIOGA...SOUTHEASTERN CHEMUNG AND BRADFORD COUNTIES.

* THERE IS A POTENTIAL FOR HEAVY RAINFALL...AND COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
  CHEMUNG...SAYRE...WAVERLY...OWEGO...ATHENS...TOWANDA...CANTON...
  TROY...WYALUSING...BARTON...RIDGEBURY...WYSOX...BERKSHIRE...
  ULSTER...LITCHFIELD...NORTH TOWANDA...SOUTH WAVERLY...NEWARK
  VALLEY...WINDHAM AND CANDOR.

RADAR ESTIMATED RAINFALL IS UP TO 2 INCHES. ANOTHER 1 TO 2 INCHES
COULD FALL IN THE NEXT 2 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4213 7667 4232 7616 4188 7614 4155 7632
      4160 7687 4190 7691
TIME...MOT...LOC 0125Z 180DEG 0KT 4178 7661

TAC

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:26 PM EDTSpecial Weather StatementBGMOswego49 min
Jun 30, 8:58 PM EDTSpecial Weather StatementBGMChenango62 min
Jun 30, 9:20 PM EDTSpecial Weather StatementBGMOneida85 min
Jun 30, 9:27 PM EDTSpecial Weather StatementBGMTioga93 min
Jun 30, 9:56 PM EDTSpecial Weather StatementBGMBroome94 min
Jun 30, 10:41 PM EDTSpecial Weather StatementBGMOneida94 min
Jun 30, 11:50 PM EDTSpecial Weather StatementBGMSullivan70 min
Jul 1, 12:42 AM EDTFlash Flood WatchBGMSullivan5 hr
Jul 1, 12:42 AM EDTSpecial Weather StatementBGMOtsego33 min
Jul 1, 1:14 AM EDTSpecial Weather StatementBGMDelaware31 min
Jul 1, 3:05 AM EDTSpecial Weather StatementBGMSullivan25 min

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.